Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 3, 2019Rockdale County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2019, 8:53 PM EDT for Rockdale County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 8:53 PM EDT (00:53 UTC)
Expired
Aug 3, 2019, 9:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Wind
40

County Rockdale County, GA

The radar

The Atlanta radar (KFFC), 40 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1037 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WWUS82 KFFC 040053
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
853 PM EDT Sat Aug 3 2019
 
GAZ045-046-057-040130-
Rockdale GA-DeKalb GA-Henry GA-
853 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...SOUTHERN
DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL 930 PM EDT...

At 853 PM EDT...a strong thunderstorm was over Richardson Park, or 7
miles southwest of Conyers...moving west at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Stockbridge, Lithonia, Candler-Mcafee, Belvedere Park,
Richardson Park, Arabia Mountain, Hidden Valley Park, Panola Mountain
State Park, Panthersville, Gresham Park, Kelleytown, Eagles Landing
and Snapfinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3375 8431 3369 8403 3351 8405 3348 8429
      3353 8428 3353 8429 3355 8429 3355 8426
      3358 8426 3360 8424 3361 8426 3363 8426
      3365 8429 3365 8432
TIME...MOT...LOC 0053Z 092DEG 8KT 3361 8413 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:56 PM EDT, 57 minutes earlier.

Area forecast discussion, Aug 3, 7:56 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
756 PM EDT Sat Aug 3 2019

.PREV DISCUSSION... /Issued 333 PM EDT Sat Aug 3 2019/

SHORT TERM /Tonight through Sunday Night/...

Afternoon, diurnally driven, convection a bit "stunted" so far this
afternoon across the forecast area. 12Z sounding showed ample
moisture and a similar CAPE profile to yesterday. Weak short wave/
mid-level circulation over southeastern Alabama in the base of the
stationary upper trough seems to be concentrating the better
convection to the west of the forecast area. Still expect at least
scattered coverage of convection through the afternoon into the
early evening, especially across the west and north. Weak mid-level
lapse rates should keep chances for strong to severe thunderstorms
fairly limited. Upper trough axis sharpens up a bit over the region
Sunday and we should see better coverage of convection. Lapse rates
are forecast to be a little steeper, but moderate instability at
best and no strong upper forcing should keep severe risk limited
once again. Temperatures remain seasonable.

20

LONG TERM /Monday through Saturday/...

Relatively wet/active pattern will continue for at least one more
day (Monday), but it does appear that the persistent upper
"troughiness" that's been over the region for days will give way to
more of a "northwest flow" pattern as we head through the work week.

Longwave trough axis expected to finally sweep across the area
Monday which will support higher POPs, especially across the
southern and eastern counties of our area (basically along and
south/east of I-85). Should see some drying / lower chances for
convection Tuesday behind this wave, but NW flow brings a piece of
energy down across the area Wednesday. Additional upper level
disturbances could affect the area Thursday through Saturday,
maintaining at least "chance" (30-50%) POPs across the area.

Temperatures through the week will be warm but hover around normal
for early August.

DJN.83

&&

.AVIATION...
00Z Update...

VFR conditions expected across outside of strong storms this
evening. Expect areas of MVFR or lower conditions to develop after
08Z through 14Z. Conditions will improve quickly to VFR by 16-18Z.
East winds at 6kts or less will shift northeast but be light
through 12-14Z when winds will shift to the NORTHWEST but continue
to be 6kts or less.

//ATL Confidence...00Z Update...
Medium to high all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  87  70  87 /  40  60  50  50
Atlanta         73  85  72  87 /  40  70  50  40
Blairsville     62  79  64  81 /  40  60  40  50
Cartersville    69  86  70  88 /  40  70  40  40
Columbus        72  90  72  89 /  40  60  50  50
Gainesville     70  85  70  86 /  40  60  40  40
Macon           71  88  71  89 /  30  60  60  50
Rome            69  88  70  89 /  40  60  40  40
Peachtree City  70  87  70  88 /  40  60  50  40
Vidalia         72  90  73  92 /  30  50  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....DJN.83
AVIATION...Atwell
Hazardous weather outlook, Aug 3, 12:02 PM EDT, 8 hours 51 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1202 PM EDT Sat Aug 3 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1202 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will develop this afternoon across north and
central Georgia. A few storms may become strong to severe with gusty
winds, heavy rain, and frequent lightning. Thunderstorms are expected
to diminish after sunset this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are expected each day. A few
storms could become strong to severe with gusty winds, heavy rain,
and frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 3, 7:41 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Sat Aug 3 2019

GAZ042-053-040015-
Coweta GA-Carroll GA-
741 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 815 PM EDT...

At 741 PM EDT...a strong thunderstorm was over Roscoe, or 8 miles
northwest of Newnan. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Carrollton, Whitesburg, Dunaway Gardens, Clem, Plant Yates, Byers
Crossroads, Arnco-Sargent, Roscoe, Seaton Lake and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3360 8491 3357 8490 3357 8482 3355 8483
      3353 8482 3351 8482 3351 8473 3344 8473
      3339 8493 3357 8505
TIME...MOT...LOC 2341Z 164DEG 3KT 3349 8486

WIND...40MPH
Local storm report, Aug 3, 7:43 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT SAT AUG 03 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     1 N WINSTON             33.73N  84.83W
08/03/2019                   DOUGLAS            GA   EMERGENCY MNGR

            POWERLINES DOWN NEAR INTERSECTION OF MANN ROAD AND
            POPPY DRIVE.

&&

EVENT NUMBER FFC1900624

KMM
Special weather statement, Aug 3, 7:43 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT Sat Aug 3 2019

GAZ054-040015-
Fayette GA-
743 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 815 PM
EDT...

At 743 PM EDT...a strong thunderstorm was over Starrs Mill, or near
Fayetteville...moving northwest at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Fayetteville, Peachtree City, Tyrone, Brooks, Woolsey, Starrs Mill,
Sandy Creek, Lake Horton and Inman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3354 8453 3354 8451 3344 8440 3342 8440
      3341 8439 3336 8440 3334 8438 3326 8445
      3326 8450 3329 8452 3332 8452 3333 8453
      3336 8458 3342 8462 3343 8462
TIME...MOT...LOC 2343Z 125DEG 6KT 3336 8447

HAIL...0.25IN
WIND...40MPH
Local storm report, Aug 3, 8:03 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT SAT AUG 03 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     3 W CHAPEL HILL         33.68N  84.76W
08/03/2019                   DOUGLAS            GA   EMERGENCY MNGR

            ONE TREE DOWN NEAR THE INTERSECTION OF DORSETT SHOALS
            RD. AND YEAGER RD.

&&

EVENT NUMBER FFC1900625

KMM
Local storm report, Aug 3, 8:16 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
816 PM EDT SAT AUG 03 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     3 N MECHANICSVILLE      33.97N  84.25W
08/03/2019                   GWINNETT           GA   EMERGENCY MNGR

            LARGE TREE AND POWERLINES DOWN NEAR THE INTERSECTION OF
            FRANK NEELY RD AND SPALDING DR IN PEACHTREE CORNERS

&&

EVENT NUMBER FFC1900626

KMM
Special weather statement, Aug 3, 8:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
853 PM EDT Sat Aug 3 2019

GAZ045-046-057-040130-
Rockdale GA-DeKalb GA-Henry GA-
853 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...SOUTHERN
DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL 930 PM EDT...

At 853 PM EDT...a strong thunderstorm was over Richardson Park, or 7
miles southwest of Conyers...moving west at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Stockbridge, Lithonia, Candler-Mcafee, Belvedere Park,
Richardson Park, Arabia Mountain, Hidden Valley Park, Panola Mountain
State Park, Panthersville, Gresham Park, Kelleytown, Eagles Landing
and Snapfinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3375 8431 3369 8403 3351 8405 3348 8429
      3353 8428 3353 8429 3355 8429 3355 8426
      3358 8426 3360 8424 3361 8426 3363 8426
      3365 8429 3365 8432
TIME...MOT...LOC 0053Z 092DEG 8KT 3361 8413

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:03 AM EDTSpecial Weather StatementFFCPaulding27 min
Aug 4, 9:33 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Forsyth, Hall, Jackson, Madison and 3 more57 min
Aug 4, 10:30 AM EDTSpecial Weather StatementFFCBarrow, Clarke, Hall, Jackson, Madison, Oconee and 1 more60 min
Aug 4, 11:02 AM EDTAreal Flood WarningFFCClarke, Morgan, Oconee, Oglethorpe, Walton4 hr
Aug 4, 11:12 AM EDTSpecial Weather StatementFFCBanks, Jackson, Madison63 min
Aug 4, 12:07 PM EDTAreal Flood WarningFFCBanks, Barrow, Hall, Jackson, Madison4 hr
Aug 4, 12:24 PM EDTSpecial Weather StatementFFCHall, White66 min
Aug 4, 2:13 PM EDTSpecial Weather StatementFFCCandler17 min
Aug 4, 2:14 PM EDTSpecial Weather StatementFFCDooly31 min
Aug 4, 2:54 PM EDTSpecial Weather StatementFFCToombs36 min
Aug 4, 3:08 PM EDTSpecial Weather StatementFFCJohnson, Washington37 min
Aug 4, 3:16 PM EDTSpecial Weather StatementFFCDawson29 min
Aug 4, 3:51 PM EDTSpecial Weather StatementFFCJohnson24 min
Aug 4, 3:58 PM EDTSpecial Weather StatementFFCLaurens32 min
Aug 4, 4:00 PM EDTSpecial Weather StatementFFCTelfair30 min
Aug 4, 4:04 PM EDTSpecial Weather StatementFFCGilmer26 min
Aug 4, 4:16 PM EDTSpecial Weather StatementFFCEmanuel29 min
Aug 4, 5:07 PM EDTSpecial Weather StatementFFCMontgomery, Toombs23 min
Aug 4, 5:35 PM EDTSpecial Weather StatementFFCMontgomery, Toombs40 min
Aug 4, 5:42 PM EDTSpecial Weather StatementFFCTaliaferro, Warren33 min
Aug 4, 7:43 PM EDTSpecial Weather StatementFFCWhitfield32 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.